Abstract
This article is allocated to the existence and uniqueness of solutions for a system of nonlinear differential equations consisting of the Caputo fractional-order derivatives. Our main results are proved via standard tools of fixed point theory. Finally, the presented results are clarified by constructing some examples.
Keywords:
p-laplacian operator; fractional calculus; Caputo fractional derivative; Riemann–Liouville fractional integral MSC:
26A33; 34A08; 34B15
1. Introduction
Fractional differential equations (FDEs) have been applied to qualify multiplex problems in various fields of natural sciences, as physics, biology, chemistry, image processing and so on, see [1,2,3,4,5]. In the literature, different types of fractional derivatives and fractional integrals have been presented, where many of those definitions deal with the Riemann–Liouville and Caputo fractional derivatives. These definitions have been applied in many nonlocal boundary problems to present some physical phenomena (see [6,7,8,9]). Additionally, FDEs with a p-Laplacian operator appeared when Leibenson [10] was working to deduce an exact formula to construct a turbulent flow. Recently, many applications of FDEs with p-Laplacian operator have been obtained in the various areas such as glaciology and dynamics, see [11,12,13,14,15] and references therein. Hence, it is important to consider FDEs consisting of the p-Laplacian operator in different spaces. Recently, Srivastava et al. [16] have applied the p-Laplacian operator to consider the existence of solutions for a class of nonlinear differential equations of the form
supplemented with coupled nonlocal boundary conditions
in which is a given function, E is a Banach space with zero element , , , are real constants, , denote the Caputo fractional derivatives, indicates a p-Laplacian operator, that is
The aim of this work is to extend the problem (1) and (2) on coupled system of differential equations by introducing a new coupled system of FDEs. The significance of coupled systems of FDEs is that such systems have appeared in various fields of sciences, see [17,18,19]. In this paper, the existence of solutions for a system of nonlinear differential equations consisting of the Caputo fractional-order derivatives of the form
supplemented with coupled nonlocal boundary conditions
is investigated, in which , , denotes the Caputo fractional derivative of order , indicates a p-Laplacian operator, are continuous functions with some conditions, are real constants and .
The tools of fixed point theory will be applied to develop the existence theory for the problem (3) and (4). In fact, the Banach contraction mapping principle is applied to prove a uniqueness result, while two existence results are derived via Leray–Schauder alternative and Krasnosel’skiĭ fixed point theorem. The presented system in this article is not only new, but some other systems are special cases of this system, for example, by taking and , we have the third order system of the form
The structure of this article is as follows: In the next section, some definitions and basic Lemmas are collected, which will be required to prove the main results. In Section 3, an auxiliary lemma is proved to convert the problem (3) and (4) into a fixed point problem. The existence and uniqueness results are considered in Section 4. In Section 5, some examples are included to illustrate the obtained results.
2. Preliminaries
In this section, some results and concepts concerning the fractional calculus are presented.
Definition 1
([2,20]). The fractional integral of Riemann–Liouville type and order of a function is defined by
where Γ is the Gamma function.
Definition 2
([2]). The fractional derivative of Caputo type and order η of a function is represented by
where , and .
Lemma 1
([2]). Let and . Then,
- (i)
- , for some , where ,
- (ii)
- ,
- (iii)
3. An Auxiilliary Result
Lemma 2.
Let . Then, the unique solution of the system
supplemented with coupled nonlocal boundary conditions
is given by
where
with
Proof.
Let and . Then, the system (7) can be divided into two problems:
and
supplemented with coupled nonlocal boundary conditions
The solution of the system (12) can be written as and respectively. On the other hand, by applying the Lemma 1 and the fractional integrals and on both sides of the equations in (13), we obtain
Now, by applying the boundary conditions in (15), we obtain . Hence, we have
By the boundary conditions , and (16), we obtain
Consequently,
By solving the above system, we obtain
4. Existence and Uniqueness Results
Let be the Banach space of all continuous functions from into , which has been equipped with the norm
The space is a Banach space. In addition, the product space is also a Banach space with the norm for In view of Lemma 2, we define an operator as where
and
For computational convenience, we set
The following lemma is used in the sequel.
Lemma 3.
It holds:
4.1. Uniqueness Result
In the following theorem, the Banach contraction mapping principle is applied to establish the existence and uniqueness result for the system (3) and (4).
Theorem 1.
Assume that the functions satisfies the condition
- There exist real constants such that for all and ,
we have
Proof.
The hypotheses of Banach’s contraction mapping principle will be considered in the following steps:
Step 1. where with
.
Step 2. is a contraction.
For Step 1, let Then, we obtain
Similarly, we can show that
Consequently, we obtain
which implies that
Now, we prove Step 2, that is, the operator is a contraction. Let and . Then, we have
Hence,
Similarly, one can find that
4.2. Existence Results
Now, two existence results for the system (3) and (4) are proved via Leray–Schauder alternative [21] and Krasnosel’skiĭ fixed point theorem [22].
Theorem 2.
Proof.
In view of the continuity property of the functions and , we conclude that the operator is continuous. Next, the completely continuous property of the operator is showed. Let S be a bounded set of . Then, there exist positive constant and such that for all we have and In consequence, for all , we have
which yields
Similarly, we have
Hence, we obtain
Consequently, the uniformly boundedness property of the operator is obtained. Now the equicontinuous property of the operator is verified. Let with , Then, we obtain
as independently of . Hence, is equicontinuous. Similarly, we can show that is equicontinuous. Consequently, is equicontinuous.
Finally, it will be indicated that the set is bounded. Let , then and for all we have and Thus, we have
and consequently
Similarly, we obtain
Hence, we have
which implies that
where
Now, Krasnosel’skiĭ’s fixed point theorem [22] is applied to prove the second existence result.
Theorem 3.
Let be two continuous functions satisfying the condition
- of Theorem 1. Moreover, suppose that
- There exist such that
Proof.
We split the operator into four operator , , , as
Obviously, and . Let with According to the proof of Theorem 2, we have
and
Hence, . Next, it will be proved that the operator is a contraction. As in the proof of Theorem 1, for we have
and consequently
In a similar way, we obtain
By (28) and (29), we obtain
which, by applying the condition (27), the contraction property of the operator is obtained. On the other hand, in view of the continuity property of and , the operator is continuous. In addition,
as
and
Thus, is uniformly bounded. In the final step, we prove that the operator is equicontinuous. For with and for all , we have
independently of . Similarly, one can find that
Thus, as . Hence, the operator is equicontinuous. Arzelá–Ascoli theorem implies that the operator is compact on and hence by applying Krasnosel’skiĭ’s fixed point theorem, we conclude that the operator has at least one fixed point, which is a solution of the system (3) and (4). The proof is finished. □
5. Examples
In this section, we illustrate our main results by considering the following system of nonlinear differential equations consisting of the Caputo fractional-order derivatives of the form
with coupled boundary conditions as
Comparing problem (31) and (32) with (3) and (4), we have , , , , , , , , , , , , , , , , , , ,, , , . By using the Maple program, we obtain , , , , , , , and .
(i) Assume that two nonlinear functions are given by
and
Observe that both of them are unbounded and also satisfy the Lipschitz condition as
and
with Lipschitz constants , , and . Since
by Theorem 1, the problem (31) and (32), with functions given in (33) and (34), has a unique solution on the interval .
(ii) If two nonlinear functions are defined by
and
then they are bounded, since
and
By Theorem 2, the fractional p-Laplacian coupled system with multi-point boundary conditions (31) and (32), with given in (35) and (36), has at least one solution on the interval .
(iii) Consider the nonlinear functions
and
It is clear that both of them are bounded by
and
In addition, they satisfy the Lipschitz condition as
and
with Lipschitz constants , , , . Unfortunately, the inequality
is failed and cannot be used to guarantee the uniqueness result. However, we have
which means that the inequality in (27) holds. Consequently, by Theorem 3, the fractional p-Laplacian system (31) and (32), with two nonlinear bounded Lipschitz functions (37) and (38), has at least one solution on the interval .
6. Conclusions
In this paper, the existence and uniqueness results have been established for a fractional p-Laplacian coupled system of nonlinear differential equations involving the Caputo fractional-order derivatives, subjected to multi-point boundary conditions. The fixed point technique has been applied to the given system by transforming it into a fixed point problem. Our problem is novel and some other problems are special cases of our problem. For example, by taking and , our problem corresponds to the problem (5). For future work, we plan to extend the results of this paper to other kinds of boundary value problems.
Author Contributions
Conceptualization, S.K.N.; methodology, A.S., S.K.N. and J.T.; validation, A.S., S.K.N. and J.T.; formal analysis, A.S., S.K.N. and J.T.; writing—original draft preparation, A.S., S.K.N. and J.T. All authors have read and agreed to the published version of the manuscript.
Funding
This research was funded by National Science, Research and Innovation Fund (NSRF), and King Mongkut’s University of Technology North Bangkok with Contract no. KMUTNB-FF-66-11.
Institutional Review Board Statement
Not applicable.
Informed Consent Statement
Not applicable.
Data Availability Statement
Not applicable.
Conflicts of Interest
The authors declare no conflict of interest.
References
- Hilfer, R. (Ed.) Applications of Fractional Calculus in Physics; World Scientific Publishing Company: Singapore, 2000. [Google Scholar]
- Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J. Theory and Applications of Fractional Differential Equations; North-Holland Mathematics Studies: Amsterdam, The Netherlands, 2006. [Google Scholar]
- Miller, K.S.; Ross, B. An Introduction to Fractional Calculus and Fractional Differential Equations; A Wiley-Interscience Publication: New York, NY, USA, 1993. [Google Scholar]
- Oldham, K.B. Fractional differential equations in electrochemistry. Adv. Eng. Softw. 2010, 41, 9–12. [Google Scholar] [CrossRef] [Scilit]
- Sabatier, J.; Agrawal, O.P.; Machado, J.A.T. Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering; Springer: Dordrecht, The Netherlands, 2007. [Google Scholar]
- Diethelm, K. The Analysis of Fractional Differential Equations: An Application-Oriented Exposition Using Differential Operators of Caputo Type; Springer Science, Business Media: Berlin/Heidelberg, Germany, 2010. [Google Scholar]
- Ma, R. A survey on nonlocal boundary value problems. Appl. Math. E-Notes 2007, 7, 257–279. [Google Scholar]
- Ahmad, B.; Alsaedi, A.; Ntouyas, S.K.; Tariboon, J. Hadamard-Type Fractional Differential Equations, Inclusions and Inequalities; Springer: Cham, Switzerland, 2017. [Google Scholar]
- Ahmad, B.; Alghanmi, M.; Ntouyas, S.K.; Alsaedi, A. Fractional differential equations involving generalized derivativewith Stieltjes and fractional integral boundary conditions. Appl. Math. Lett. 2018, 84, 111–117. [Google Scholar] [CrossRef] [Scilit]
- Leibenson, L.S. General problem of the movement of a compressible fluid in a porous medium. Bull. Acad. Sci. URSS. Ser. Geograph. Geophys. 1945, 9, 7–10. [Google Scholar]
- Liu, X.; Jia, M.; Xiang, X. On the solvability of a fractional differential equation model involving the p-Laplacian operator. Comput. Math. Appl. 2012, 64, 3267–3275. [Google Scholar] [CrossRef] [Scilit]
- Merzoug, I.; Guezane-Lakoud, A.; Khaldi, R. Existence of solutions for a nonlinear fractional p-Laplacian boundary value problem. Rend. Circ. Mat. Palermo Ser. II 2020, 69, 1099–1106. [Google Scholar] [CrossRef] [Scilit]
- Tan, J.; Cheng, C. Existence of solutions of boundary value problems for fractional differential equations with p-Laplacian operator in Banach spaces. Numer. Funct. Anal. Optim. 2017, 38, 738–753. [Google Scholar] [CrossRef] [Scilit]
- Tan, J.; Li, M. Solutions of fractional differential equations with p-Laplacian operator in Banach spaces. Bound. Value Probl. 2018, 15, 1–13. [Google Scholar] [CrossRef] [Scilit]
- Liu, X.; Jia, M.; Ge, W. The method of lower and upper solutions for mixed fractional four-point boundary value problem with p-Laplacian operator. Appl. Math. Lett. 2017, 65, 56–62. [Google Scholar] [CrossRef] [Scilit]
- Srivastava, H.M.; Abbas, M.I.; Boutiara, A.; Hazarika, B. Fractional p-Laplacian differential equations with multi-point boundary conditions in Banach spaces. Rev. Real Acad. Cienc. Exactas Fis. Nat. Ser. A Mat. 2023, 117, 1–16. [Google Scholar] [CrossRef] [Scilit]
- Faieghi, M.; Kuntanapreeda, S.; Delavari, H.; Baleanu, D. LMI-based stabilization of a class of fractional-order chaotic systems. Nonlinear Dyn. 2013, 72, 301–309. [Google Scholar] [CrossRef] [Scilit]
- Zhang, F.; Chen, G.; Li, C.; Kurths, J. Chaos synchronization in fractional differential systems. Philos. T. R. Soc. 2013, 371, 20120155. [Google Scholar] [CrossRef] [Scilit]
- Xu, Y.; Li, W. Finite-time synchronization of fractional-order complex-valued coupled systems. Phys. A Stat. Mech. Appl. 2020, 549, 123903. [Google Scholar] [CrossRef] [Scilit]
- Podlubny, I. Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications. Mathematics in Science and Engineering; Academic Press: New York, NY, USA, 1999; Volume 198. [Google Scholar]
- Granas, A.; Dugundji, J. Fixed Point Theory; Springer: New York, NY, USA, 2005. [Google Scholar]
- Krasnosel’skiĭ, M.A. Two remarks on the method of successive approximations. Uspekhi Mat. Nauk. 1955, 10, 123–127. [Google Scholar]
Disclaimer/Publisher’s Note: The statements, opinions and data contained in all publications are solely those of the individual author(s) and contributor(s) and not of MDPI and/or the editor(s). MDPI and/or the editor(s) disclaim responsibility for any injury to people or property resulting from any ideas, methods, instructions or products referred to in the content. |
© 2023 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (https://creativecommons.org/licenses/by/4.0/).